Alert archive / Michigan / Beach Hazards Statements in 2013
Beach Hazards Statement 2, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 23, 2013, 4:24 AM EDT for Alger County, Marquette County, Michigan. It took effect at Jul 23, 2013, 6:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2013, 4:24 AM EDT (08:24 UTC)
- In effect from
- Jul 23, 2013, 6:00 AM EDT
- Expired
- Jul 23, 2013, 10:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1541 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
481 WHUS43 KMQT 230824 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 424 AM EDT TUE JUL 23 2013 MIZ005-006-240200- /O.NEW.KMQT.BH.S.0002.130723T1000Z-130724T0200Z/ MARQUETTE-ALGER- INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH... AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 424 AM EDT TUE JUL 23 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS EVENING. * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. * FOR ALGER COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN... THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. * FOR MARQUETTE COUNTY...RIP CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY IN MIDDLE BAY NORTH OF PRESQUE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/MQT && $$ VOSS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 23, 4:06 AM EDT, 18 minutes earlier.
Area forecast discussion, Jul 23, 4:06 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 406 AM EDT TUE JUL 23 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 403 AM EDT TUE JUL 23 2013 SFC OBS AND REGIONAL RADAR IMAGERY SHOW THAT THE COLD FRONT AND ASSOC CONVECTION WHICH MOVED THROUGH UPPER MI LAST EVENING HAS CLEARED WELL SE OF THE FCST AREA NOW. 07Z IR SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS UPR MI WITH MID-HIGH CLOUDS JUST BEGINNING TO CLEAR OUT OF THE FAR ERN FCST AREA. INCREASED MIXING WITH COLD ADVECTION BEHIND THE FRONT HAS ALLOWED NW WINDS TO INCREASE TO 20 TO 30 KT OVER ERN LAKE SUPERIOR EARLY THIS MORNING. THERE IS A MASS OF LOWER STRATOCU CLOUDS UPSTREAM OVER NRN ONTARIO AND NRN LAKE SUPERIOR AS NOTED ON IR SATELLITE IMAGERY. SOME OF THIS CLOUD COVER COULD MOVE INTO UPPER MI LATER THIS MORNING AS A SECONDARY COLD FRONT MOVES ACROSS THE AREA. TODAY...BIGGEST FCST CONCERNS INVOLVE POTENTIAL FOR MORNING STRATOCU CLOUDS/ISOLD SPRINKLES AND THEN STIFF NW WINDS GUSTING NEAR 30 MPH OVER THE ERN FCST IN THE WAKE OF SECONDARY COLD FRONT/TROUGH MOVING DOWN FM NORTHERN ONTARIO. IR SATELLITE IMAGERY AND CANADIAN RADAR LOOP SHOWS MASS OF STRATOCU CLOUDS UPSTREAM WITH LIGHT SHRA/SPRINKLES JUST NORTH OF LAKE SUPERIOR AND DOWNWIND OF LAKE NIPIGON. THE LOCAL WRF-ARW AND GFS HINT THAT SOME OF THESE ISOLD SHRA/SPRINKLES COULD WORK THEIR WAY INTO THE NW AND NCNTRL FCST AREA LATER THIS MORNING WITH THE ARRIVAL OF A SECONDARY TROUGH/COLD FRONT FM NRN ONTARIO. WITH THE POTENTIAL FOR SOME UPSLOPE FORCING WITH NNW WINDS AND GIVEN FACT THAT THERE ARE SHOWERS ON RADAR NORTH OF THE LAKE HAVE DECIDED TO INCLUDE A MENTION OF ISOLD SHRA ALONG LAKE SUPERIOR FOR THE NW AND NCNTRL COUNTIES. HIGH PRESSURE WILL QUICKLY BUILD IN FM THE WEST BY EARLY AFTERNOON AND WILL HELP SCOUR OUT ANY LOW CLOUDS AS SPRINKLES COME TO AN END. AN AREA OF MODEST PRES RISES BEHIND THE SECONADRY TROUGH/COLD FRONT MOVING THROUGH LATER THIS MORNING ALONG WITH ASSOC MIXING WITH THE COLD ADVECTION SHOULD SUSTAIN WIND GUSTS NEAR 30 MPH OVER THE ERN HALF OF THE CWA INTO AT LEAST EARLY AFTERNOON. WITH THE STRONGER WINDS...A HIGH SWIM RISK HAS BEEN POSTED ALONG LAKE SUPERIOR FROM MARQUETTE EASTWARD TO WHITEFISH POINT. TONIGHT...SURFACE HIGH PRESSURE BUILDING INTO WISCONSIN WILL BRING A RIDGE OVER THE FCST AREA RESULTING IN DIMINISHING WINDS FROM WEST TO EAST THROUGH THE NIGHT. WITH THE DECREASING WINDS AND CLEAR SKIES...EXPECT A DECENT RADIATIONAL COOLING NIGHT AS WINDS DIE DOWN. THE WINDS WILL BE THE LIGHTEST OVER THE WEST HALF IS CLOSER PROXIMITY TO HIGH PRES AREA SO WILL CONTINUE THE COOLEST TEMPERATURES IN THAT LOCATION...IN THE LOWER 40S. PWAT VALUES DON'T GET TOO LOW...0.6 TO 0.75 OR 60-75 PERCENT OF NORMAL...SO WOULDN/T EXPECT THE TEMPERATURES TOO BOTTOM OUT TOO MUCH. LOOK FOR LOWS IN THE 40S OVER INTERIOR LOCATIONS WITH A FEW LOWER 50S READINGS ALONG THE GREAT LAKES. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 311 AM EDT TUE JUL 23 2013 NW FLOW WILL LINGER ALOFT ON WEDNESDAY...AS UPPER MI REMAINS BETWEEN THE 500MB RIDGE OVER THE SW TO S CENTRAL U.S...AND THE ROTATING LOW ACROSS QUEBEC. LIGHT WINDS SHOULD BE THE RULE FOR WEDNESDAY. A FEW SLOW MOVING SHOWERS AND THUNDERSTORMS COULD BE POSSIBLE WEDNESDAY AFTERNOON...SLIDING EASTWARD AT AROUND 10KTS. ALTHOUGH THE LARGER SCALE 22/12Z ECMWF DID NOT PICK UP ON THE POTENTIAL INLAND PRECIP...BOTH THE NAM AND GFS DID. IT LOOKS TO BE MAINLY AFTERNOON CONVECTION OVER THE W HALF OF UPPER MI THAT WILL QUICKLY COME TO AN END WITH THE LOSS OF DAYTIME HEATING. OUR WEATHER WILL BECOME A BIT MORE ACTIVE THURSDAY...WITH INCREASED SW WINDS AHEAD ON THURSDAY...AHEAD OF A SFC LOW TRACKING ACROSS THE MN/CANADIAN BORDER THURSDAY INTO THURSDAY NIGHT. THERE ARE SOME TIMING DIFFERENCES AT THE SFC AND ALOFT...WITH THE 22/18Z ECMWF RUNNING 6-12 HOURS SLOWER THAN THE CANADIAN/NAM/ECMWF FROM 12Z THURSDAY THROUGH AT LEAST EARLY SATURDAY. IT LOOKS AS IF THE 23/00Z RUN OF THE GFS HAS MOVED MUCH MORE IN LINE WITH THE 22/12Z ECMWF. THE SFC LOW LOOKS TO TRACK ACROSS UPPER MI AND LAKE SUPERIOR THURSDAY NIGHT INTO FRIDAY...WITH THE COLD FRONT ACROSS MUCH OF THE CWA BY 12Z FRIDAY. DIMINISHED THE TS POTENTIAL QUICKLY BEHIND THE COLD FRONT THURSDAY NIGHT/FRIDAY MORNING. A LINGERING SFC TROUGH...AND ADDITIONAL SHORTWAVES ROTATING AROUND THE 500MB LOW PUSHING ACROSS NORTHERN LAKE SUPERIOR AND S ONTARIO WILL KEEP ADDITIONAL CLOUDS AND ISOLATED SHOWERS IN THE FORECAST THROUGH SATURDAY. COOL N FLOW BEHIND THE LOW WILL BRING COOLER 850MB AIR OF 3 TO 6C INTO THE CWA SATURDAY INTO SUNDAY. THE RESULT WILL BE DAYTIME HIGHS STRUGGLING TO REACH 70 DEGREES ON SATURDAY...SLOWLY MODERATING BACK INTO THE LOW TO MID 70S BY NEXT MONDAY. NORMAL FOR THIS TIME OF THE YEAR FOR HIGH TEMPERATURES IS IN THE UPPER 70S TO LOW 80S. ANOTHER CHANGE FOR THIS PERIOD WAS TO DECREASE THE DEW POINTS SLIGHTLY IN THE LONGER TERM FCST...AS MIXED DEW POINTS CAME IN IN THE 30-40F RANGE. WILL NEED TO TAKE A CLOSER LOOK AT LOWERING THE FCST DEW POINTS A BIT MORE AS THE TIME NEARS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 129 AM EDT TUE JUL 23 2013 VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD AT ALL SITES. AN INCREASING PRESSURE GRADIENT WILL CREATE GUSTY WINDS TO 25KTS AT SAW AND IWD BY MID TUESDAY MORNING. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 403 AM EDT TUE JUL 23 2013 A SECONDARY LOW PRESSURE TROUGH/COLD FRONT ASSOC WITH THE SFC LOW OVER ONTARIO IS EXPECTED TO PUSH ACROSS LAKE SUPERIOR THIS MORNING AROUND 12Z. AN AREA OF PRES RISES AND TIGHT PRES GRADIENT BEHIND THIS SECONDARY FRONT WILL RESULT IN NNW WINDS GUSTING NEAR 30 KT OVER ERN LAKE SUPERIOR INTO EARLY AFTERNOON. THESE WINDS WILL QUICKLY DIMINISH TONIGHT AS HIGH PRESSURE BUILDS IN FROM THE UPPER MISSISSIPPI VALLEY. THE HIGH WILL CONTINUE TO INFLUENCE LAKE SUPERIOR THROUGH WEDNESDAY BEFORE ANOTHER COLD FRONT MOVES ACROSS THE REGION ON LATE THURSDAY AND THURSDAY NIGHT. THE ASSOCIATED LOW PRESSURE WILL SLOWLY MOVE ACROSS NORTHERN ONTARIO THURSDAY INTO SATURDAY AS HIGH PRESSURE BUILDS IN FROM MANITOBA AND NORTHERN ONTARIO. OVERALL WINDS BEYOND TODAY WILL REMAIN GENERALLY BLO 20 KNOTS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...VOSS LONG TERM...KF AVIATION...07 MARINE...VOSS
Hazardous weather outlook, Jul 23, 4:16 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 416 AM EDT TUE JUL 23 2013 MIZ001>007-009>014-084-085-241215- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 416 AM EDT TUE JUL 23 2013 /316 AM CDT TUE JUL 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A HIGH SWIM RISK ALONG LAKE SUPERIOR ALONG THE MARQUETTE AND ALGER COUNTY SHORELINES INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON OVER THE WEST HALF OF UPPER MICHIGAN...AND ACROSS MUCH OF WESTERN AND CENTRAL UPPER MICHIGAN LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-241215- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 416 AM EDT TUE JUL 23 2013 /316 AM CDT TUE JUL 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR...AND ACROSS ALL OF LAKE SUPERIOR THURSDAY THROUGH EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-241215- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 416 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE EARLY WEDNESDAY EVENING...AS WELL AS THURSDAY AFTERNOON THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
In the hours before
Special weather statement, Jul 22, 10:56 PM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1056 PM EDT MON JUL 22 2013 MIZ014-085-230345- NORTHERN SCHOOLCRAFT-SOUTHERN SCHOOLCRAFT- 1056 PM EDT MON JUL 22 2013 ...SIGNIFICANT WEATHER ALERT FOR SCHOOLCRAFT COUNTY UNTIL 1145 PM EDT... AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STEUBEN...OR 17 MILES NORTHWEST OF MANISTIQUE. THIS STORM WAS MOVING EAST AT 40 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... STEUBEN... BLANEY PARK... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 007
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:29 PM EDT | Special Marine Warning | MQT | 91 min | |
| Jul 22, 8:36 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Marquette | 39 min |
| Jul 22, 9:13 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Schoolcraft | 47 min |
Nearby
Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.